Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stochrin interference with testosteron receptor?
May 14, 2008

I have been on medication since summer 2007. Truvada 200mg en Stochrin 600 mg. Since the use I have experienced side effects like faster and more hair growth, faster growing of nails. Now this isn't much of a problem but I have experienced a big loss in libido. Testosterone was checked but was ok. I asked around friends and although it is not a simple thing to admitt in the gay scene many of them on stochrin experience loss of libido as well as impotence. The lust just fades away. I wondered a a molucular biologist is there any evidence of testosterone receptor blockade side effects? It would explain the hair and nail growth and the loss of libido while the testosterone levels are ok.

Response from Dr. Henry

I haven't seen any papers linking use of efavirenz (Stocrine or Sustiva) with some sort of peripheral blockage of testosterone function. If any reader is aware of such data please post!!! KH



Previous
Where does HIV go? Part 2
Next
large lymph glands

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement